Serious side effects of Moclobemide

Patient

Q: My apologies but I could not see the appropriate subject in the category of questions therefore I chose aging. I was prescribed Moclobomide around 2005 as I was supposed to be depressed, although I've argued this since. I happened to be in hospital because of a completely unrelated condition and for whatever reason they referred me to a Psychiatrist who came to see me on the ward. After a fairly long conversation he agreed I was not depressed and that I should never have been prescribed this medictation in the first placed. He immediately stopped it, morning tablet first completely then the idea being gradually taking less of the evening one until finished. My question is this, What are the side effects of taking this medication which has been deemed unneccessary

Doctor

A:   Moclobemide is relatively well tolerated and also does not produce any sedative, dependance or withdrawal side effects. Thus gradually tapering the medication over a few weeks may not cause any harm.


 

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews